Alert archive / Arkansas / Tornado Warnings in 2020
Tornado Warning 67, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Sep 2, 2020, 6:02 PM CDT for Crittenden County, St. Francis County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2020, 6:02 PM CDT (23:02 UTC)
- Expired
- Sep 2, 2020, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Crittenden County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 52 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
446
WFUS54 KMEG 022302
TORMEG
ARC035-123-022345-
/O.NEW.KMEG.TO.W.0067.200902T2302Z-200902T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
602 PM CDT Wed Sep 2 2020
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Eastern St. Francis County in eastern Arkansas...
Central Crittenden County in eastern Arkansas...
* Until 645 PM CDT.
* At 601 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located over New Home, or near Hughes,
moving northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
West Memphis, Marion, Hughes, Crawfordsville, Edmondson, Sunset,
Anthonyville, Jericho, Jennette, Simsboro, New Home, Crittenden,
Cottonwood Corner, Browns, Louise, Cunningham Corner, Round Pond,
Democrat, Riceville and Hulbert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3515 9053 3514 9050 3516 9050 3531 9021
3512 9009 3513 9014 3513 9016 3511 9018
3506 9020 3504 9019 3503 9021 3504 9029
3501 9031 3499 9031 3490 9057 3491 9058
3506 9069
TIME...MOT...LOC 2301Z 242DEG 24KT 3502 9056
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SJM2 follow-up statements
761
WWUS54 KMEG 022312
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
Issued by National Weather Service Memphis TN
612 PM CDT Wed Sep 2 2020
ARC035-123-022345-
/O.CON.KMEG.TO.W.0067.000000T0000Z-200902T2345Z/
St. Francis AR-Crittenden AR-
612 PM CDT Wed Sep 2 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN ST. FRANCIS AND CENTRAL CRITTENDEN COUNTIES...
At 612 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located near New Home, or 7 miles north of
Hughes, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
West Memphis, Marion, Crawfordsville, Edmondson, Sunset,
Anthonyville, Jericho, Jennette, Simsboro, Crittenden, Kate, Browns,
Louise, Jonquil, Brice, Cunningham Corner, Amanea, Tarsus, Wyandoke
and Harvard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3515 9053 3514 9050 3516 9050 3531 9021
3512 9009 3513 9014 3513 9016 3511 9018
3506 9020 3504 9019 3503 9021 3504 9029
3501 9031 3499 9031 3496 9044 3509 9055
TIME...MOT...LOC 2312Z 242DEG 24KT 3506 9048
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SGW484
WWUS54 KMEG 022343
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
643 PM CDT Wed Sep 2 2020
ARC035-123-022353-
/O.EXP.KMEG.TO.W.0067.000000T0000Z-200902T2345Z/
St. Francis AR-Crittenden AR-
643 PM CDT Wed Sep 2 2020
...THE TORNADO WARNING FOR NORTHEASTERN ST. FRANCIS AND CENTRAL
CRITTENDEN COUNTIES WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3515 9053 3514 9050 3516 9050 3531 9021
3512 9009 3513 9014 3513 9016 3511 9018
3506 9020 3504 9019 3503 9021 3504 9029
3501 9031 3499 9031 3496 9044 3509 9055
TIME...MOT...LOC 2343Z 242DEG 24KT 3515 9027
$$
SJMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Sep 2, 3:52 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 2, 3:52 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
352 PM CDT Wed Sep 2 2020
.DISCUSSION...
The shortwave trough over the Southern High Plains will move east
overnight as a strong northern branch trough approaches the Great
Lakes. This northern wave will shear apart the southern upper low,
pulling it across the Mid-South tonight and tomorrow. Tropical
moisture remains in place with precipitable water exceeding 2"
across a good portion of the CWA, which is in the 99.5th
percentile of climatology for early September. A melting level
above 16 kft implies a deep layer for warm rain processes and
efficient precipitation production. With that in mind and given
the antecedent rainfall north of I-40, the Flash Flood Watch was
extended east to the TN River across northwest TN. Additional
rainfall amounts of 1-3" are possible in the watch area through
tonight. The ending time for the watch was set to 7 AM tomorrow.
Rain chances do not appear as strong for tomorrow as they did a
day or two ago. We will again see a fair amount of instability,
but upper-level forcing will not be as strong as the
aforementioned shortwave trough shears out. While scattered
convection is again expected, PoPs were lowered a bit to account
for less coverage. A few cells may linger into the evening, but
we're anticipating generally quiet weather Thursday night.
A cold front will move into the Mid-South late tomorrow night,
continuing south toward the I-20 corridor on Friday. There is a
potential for a few showers and thunderstorms along said front on
Friday, mainly south of I-40. This front will bring cooler and
drier air into the Mid-South with rain chances gone by sunset.
Much lower dewpoints will render the heat index superfluous for
the Holiday weekend with highs in the 80s and lows primarily in
the 60s. A few areas in west TN may briefly dip into the upper
50s.
Confidence in next week's weather pattern is quite low given the
disagreements between the various global models. The GFS/CMC drive
a fairly substantial trough down the eastern flank of the west
CONUS ridge, spelling cooler temperatures and a return to rain
chances. On the other hand, the ECMWF pinches a strong closed low
off of this trough and cuts it off over the Great Basin,
maintaining a ridge over the Southeast. A look at the 00z ensemble
systems offered little agreement. With that in mind, low PoPs
were introduced as early as Monday, favoring the more progressive
GFS/CMC solution, with rain chances increasing slightly by
midweek. These low rain chances are only slightly higher than the
drier EPS mean.
MJ
&&
.AVIATION...
/18Z TAFs/
Showers with a few embedded thunderstorms continue across the
Lower Mississippi Valley this afternoon with MVFR conditions
prevalent at all sites except for TUP. SHRAs/VCTS possible into
the afternoon/evening with MVFR conditions expected to persist
through much of the period. There is a potential for some IFR
conditions late tonight towards sunrise with ample moisture in
place across the region. SW winds 6-10 kts expected through the
afternoon becoming lighter this evening then increasing to 6-10
kts on Thursday.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Thursday morning for Clay-Craighead-
Greene-Mississippi-Poinsett.
MO...Flash Flood Watch through Thursday morning for Dunklin-Pemiscot.
MS...None.
TN...Flash Flood Watch through Thursday morning for Benton TN-Carroll-
Crockett-Dyer-Gibson-Henry-Lake-Lauderdale-Obion-Weakley.
&&Hazardous weather outlook, Sep 2, 3:29 PM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 329 PM CDT Wed Sep 2 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-031100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 329 PM CDT Wed Sep 2 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A few strong thunderstorms are possible through early evening. The primary threat will be damaging winds. Additionally, heavy rainfall may cause flash flooding. A flash flood watch is in effect for portions of northeast Arkansas, the Missouri Bootheel and northwest Tennessee. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening.
In the hours before
Local storm report, Sep 2, 12:09 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 PM CDT WED SEP 02 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TORNADO 2 S DEERING 36.18N 89.88W
09/01/2020 PEMISCOT MO PUBLIC
INTERMITTENT TORNADO DEVELOPED JUST SOUTH OF DEERING
AND CONTINUED TO THE EAST NORTHEAST ACROSS MAINLY OPEN
FIELDS. NO STRUCTURAL DAMAGE WAS OBSERVED.
&&
MJSpecial weather statement, Sep 2, 5:43 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
543 PM CDT Wed Sep 2 2020
ARZ048-022315-
St. Francis AR-
543 PM CDT Wed Sep 2 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...
Eastern St. Francis County in eastern Arkansas...
At 543 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Madison, moving
northeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in eastern St. Francis County should monitor this storm
closely.
LAT...LON 3514 9060 3514 9047 3505 9040 3500 9040
3500 9041 3491 9069 3491 9075 3498 9080
TIME...MOT...LOC 2243Z 232DEG 25KT 3496 9071
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:47 AM CDT | Areal Flood Advisory | MEG | Clay, Craighead, Greene, Mississippi | 3 hr |
| Sep 2, 5:43 PM CDT | Special Weather Statement | MEG | St. Francis | 32 min |
| Sep 2, 6:45 PM CDT | Special Weather Statement | MEG | Crittenden, St. Francis | 30 min |
| Sep 2, 6:52 PM CDT | Areal Flood Advisory | MEG | Lee, St. Francis | 99 min |
Nearby
Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.